How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11244
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

I am from uk working in the middle east I am 47 I took marvelon

Customer Question

I am from uk working in the middle east I am 47 I took marvelon for emergency contraception as no other is available. I took 4 then another 4 twelve hours later and then another 4 just in case. Ihave been having painful cramps from two days after. Is this normal?
Submitted: 1 year ago.
Category: OB GYN
Customer: replied 1 year ago.
My period is due in 7 days and I took the pills on Saturday sunday then monday
Expert:  Dr. Norm S. replied 1 year ago.
Do you usually have normal, regular periods?When was your last pelvic exam? Was it normal?Are you bleeding?Is there any chance of an STD? Thank you.
Customer: replied 1 year ago.
My periods are regular and no sign of an std. It kind of feels like period cramps with occasional cramps on both sides. No bleeding. I am due on in 7 days. I wondered whether it was due to the overload of hormones I put into my body over two days. Do you think the marvelon would have been effective? I'm hoping my age makes pregnancy unlikely although not impossible I know!
Customer: replied 1 year ago.
Is my period likely to be early? My last period was december4th
Expert:  Dr. Norm S. replied 1 year ago.
Most likely your cramps are due to taking the marvelon. I suspect that you may also develop some bleeding.Taking emergency contraception can lead to irregular bleeding, late or early periods, and sometimes to cramps. Usually it won't cause painful cramps, so I suspect there is something else going on. But the cramps might just be a prelude to a period.I don't believe that marvelon has been specifically studied for emergency contraception, but most likely taking 4 and repeating in 12 hours will work well.You are correct that your age also makes pregnancy quite unlikely (but not impossible). Your age combined with the emergency contraception makes pregnancy extremely unlikely.Your period might be early or late. There is no way to know. Best wishes.
Customer: replied 1 year ago.
Thankyou my fear was that I was experiencing implantation pains. They are not very painful just feels a little tight and sensitive
Customer: replied 1 year ago.
I normally develop aversions to certain food and drink but that isn't happening
Customer: replied 1 year ago.
The accident was 5 days ago
Expert:  Dr. Norm S. replied 1 year ago.
Implantation pain usually lasts less than 1 day. I think both pregnancy and implantation pain are highly unlikely.